# SDR ABXA9701040

- Difficulty date: May 21, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N847AX
- Make and model: Doug DC-8-61
- Aircraft serial: 46031
- Engine: Pwa JT3D3B
- System (JASC): 2421 · AC Generator-Alternator
- Part: Generator
- Part number: 31229000
- Condition: Burned
- Location: Nr 3 Engine
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: E, F

## Discrepancy

DURING CRUISE, FIRE WARNING ON NR 3 ENGINE.  SECURED NR 3 ENGINE AT 0552Z, DISCHARGED ONE BOTTLE.  WINDMILLING OIL PRESSURE 25 PSI, N1 25 PERCENT, N2 40 PERCENT.  *S/D*  INSPECTION OF THE GENERATOR INDICATES THAT FAILURE OF ONE OR MORE OF THE FOLLOWING COMPONENTS: INPUT DRIVE BEARING, ROTOR WINDING, OR COOLING FAN, DAMAGED THE CSD/GENERATOR UNIT CAUSING OVER SPEED, OVERHEATED CONDITION, LOSS OF OIL, AND RESULTANT FIRE AND FIRE WARNING.  ENGINE WAS REPLACED ON AIRCRAFT AND COWLING REPAIRS MADE.
